Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 13, 2022, 1:28 PM CST for Culberson County, Texas. It took effect at Jan 14, 2022, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2022, 1:28 PM CST (19:28 UTC)
- In effect from
- Jan 14, 2022, 12:00 PM CST
- Expired
- Jan 14, 2022, 3:11 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS74 KMAF 131928 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 128 PM CST Thu Jan 13 2022 NMZ027-TXZ270-271-141300- /O.UPG.KMAF.HW.A.0003.220114T1900Z-220115T1200Z/ /O.NEW.KMAF.HW.W.0002.220114T1800Z-220115T1500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 128 PM CST Thu Jan 13 2022 /1228 PM MST Thu Jan 13 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ FRIDAY TO 9 AM CST /8 AM MST/ SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. Winds becoming northeast Friday night. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CST /11 AM MST/ Friday to 9 AM CST /8 AM MST/ Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ272-273-141300- /O.NEW.KMAF.WI.Y.0001.220114T1800Z-220115T0000Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 128 PM CST Thu Jan 13 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From noon to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
1 follow-up statement
295 WWUS74 KMAF 140911 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 311 AM CST Fri Jan 14 2022 TXZ272-273-142130- /O.CAN.KMAF.WI.Y.0001.220114T1800Z-220115T0000Z/ /O.NEW.KMAF.WI.Y.0002.220115T0000Z-220115T1500Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 311 AM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ NMZ027-TXZ270-271-142130- /O.CON.KMAF.HW.W.0002.220114T1800Z-220115T1500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 311 AM CST Fri Jan 14 2022 /211 AM MST Fri Jan 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 AM CST /8 AM MST/ SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Winds becoming northeast tonight. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CST /11 AM MST/ Friday to 9 AM CST /8 AM MST/ Saturday. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ NMZ029-033-034-TXZ045>048-050>053-061>063-142130- /O.NEW.KMAF.WI.Y.0002.220115T0000Z-220115T1500Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector-Midland- Glasscock- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, and Garden City 311 AM CST Fri Jan 14 2022 /211 AM MST Fri Jan 14 2022/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...From 6 PM CST /5 PM MST/ this evening to 9 AM CST /8 AM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ TXZ275>278-142130- /O.NEW.KMAF.WI.Y.0002.220115T0000Z-220115T1500Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills- Including the cities of Marfa, Fort Davis, and Alpine 311 AM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Marfa Plateau and Davis Mountains Foothills, and Chinati and Davis Mountains. * WHEN...From 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:30 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 13, 10:30 AM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1030 AM CST Thu Jan 13 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1029 AM CST Thu Jan 13 2022
VFR prevailing next 24 hrs. Winds will remain <12kts this PM
with some increasing flow over KFST overnight due to LLJ
development. Winds generally W/SW after 03z for all terminals.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 231 AM CST Thu Jan 13 2022
Today thickness warming within the very dry nw flow aloft will
favoring steadily warming temps. Based on yesterdays's trend and
dryness of the surface air today we will side toward the warmer side
percentile numbers, i.e., 75 MAV vs 70 NBM, but spread is more
narrow in other places. One more day of light wind across the
region. Of more interest is the wx on Fri when deep pre-frontal
mixing results in even warmer/drier and much windier conditions.
Ahead of strong shrtwv trof dropping sewd out of the 4 Corners
region a surface low will deepen and drop se from Panhandle into
north Low Rolling Plains thru the day with assocd cold extending w-
nw from said low. GFSBUFR sounding show deep mixing with mixed layer
winds of 25kts, but with some high clouds. HREF ensemble data favors
strongest winds in nrn half Lea Co, GDP/Davis Mtns, some low
elevations of the Trans Pecos. Pre-frontal winds may approach
advisory levels. 7h-5h winds are nw which is not the most favored
wind direction for high winds in the GDP Mtns, but guidance is
suggesting high winds there Fri afternoon so for now no changes
to the wind highlights. GFS mixes in a nw surface wind which will
send high temps higher than today, especially n of I-20 where
afternoon clouds will be less.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 231 AM CST Thu Jan 13 2022
An upper trough over the Northern Plains and Rocky Mountains will be
moving southward over Oklahoma and Texas on Saturday. A cold front
associated with this trough will push into West Texas and Southeast
New Mexico Friday night. Gusty northerly winds are expected with
this front with high winds possible through Guadalupe Pass through
Friday night. For this reason, the High Wind Watch for the Guadalupe
and Delaware Mountains has been extended through Friday night,
although the high winds are only possible through Guadalupe Pass
with the northerly winds. Temperatures on Saturday will be much
cooler than the previous day with highs in the 40s and 50s.
The upper trough will move eastward on Sunday with southwest to west
surface winds expected across West Texas and Southeast New Mexico.
This will contribute to temperatures warming up into the 50s and 60s
for Sunday. Similar conditions are expected for Monday. An upper
trough will dig southward over the central part of the country on
Tuesday. A surface low will strengthen across the area on Tuesday
afternoon resulting in winds increasing out of the west. These
westerly winds will contribute to temperatures warming up into the
60s and 70s across the area on Tuesday. A cold front is expected to
impact the area Wednesday into next Thursday as the upper trough
strengthens and moves east. No precipitation is expected in the long
term.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 35 76 33 / 0 0 0 0
Carlsbad 70 33 75 34 / 0 0 0 0
Dryden 74 40 79 41 / 0 0 0 0
Fort Stockton 72 41 77 36 / 0 0 0 0
Guadalupe Pass 62 40 61 32 / 0 0 0 0
Hobbs 70 34 73 30 / 0 0 0 0
Marfa 70 29 69 28 / 0 0 0 10
Midland Intl Airport 72 37 76 34 / 0 0 0 0
Odessa 72 39 75 35 / 0 0 0 0
Wink 70 31 76 34 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday afternoon through Friday evening
for Andrews-Borden-Dawson-Gaines-Howard-Martin-Scurry.
High Wind Watch from Friday afternoon through late Friday night
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
NM...Fire Weather Watch from Friday afternoon through Friday evening
for Chaves Plains-Eddy Plains-Lea.
High Wind Watch from Friday afternoon through late Friday night
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...87Hazardous weather outlook, Jan 13, 11:00 AM CST, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CST Thu Jan 13 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-141700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CST Thu Jan 13 2022 /1000 AM MST Thu Jan 13 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Wind Watch is in effect from Friday afternoon through Saturday morning for the Guadalupe and Delaware Mountains. A Fire Weather Watch is in effect Friday afternoon and evening for the Southeast New Mexico plains, northern Permian Basin, and Western Low Rolling Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:29 AM CST | Fire Weather Watch | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin and 1 more | 25 hr |
| Jan 13, 1:28 PM CST | High Wind Warning | MAF | Culberson | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.